Agave is my enemy
March 22, 2010 3:06 PM Subscribe
When I eat or drink more than a bite's worth of anything with agave or agave syrup in it, including tequila, I get confused, irritable, and light headed. I see spots and get tunnel vision and I often get a buzzing noise in my head. I feel like I'm on the short road to passing out. When it's over I'm headache-y and exhausted. WTH?
posted by small_ruminant to health & fitness (24 answers total)
There are a handful of other things that do a much lesser version of the above, and I seem to be more sensitive to high glycemic things than most people, but nothing does me in like agave does.
In summary: What the heck?!
It didn't use to matter but agave is suddenly in EVERYTHING.
Secondary question: Is this an allergy? I don't get hives or stop breathing, which makes me think it isn't.
Tertiary question: If it's not an allergy, what's a good way to refer to it to hosts and waitstaff that will emphasize how much I desire to avoid it. Sensitivity? Intolerance?
In case it's related, I've often used aloe topically on burns and haven't had a bad reaction.